Hail, Parker
- When
- April 11, 6:05 PM CST
- Where
- Parker County, 1.62 mi W of Weatherford Arpt
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.751, -97.708
Quarter size hail was reported in Hudson Oaks.
Warm air advection ahead of an approaching storm system aided in isolated severe storms in an unstable environment. Hail up to the size of quarters was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
Warm air advection ahead of an approaching storm system aided in isolated severe storms in an unstable environment. Hail up to the size of quarters was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 11, 5:58 PM CST, 7 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 658 PM CDT SAT APR 11 2009 .UPDATE... OVERALL FORECAST ON TRACK. ISOLATED TO SCATTERED STORMS WILL CONTINUE TO DEVELOP THROUGHOUT THE EVENING. MORE WIDESPREAD SHOWERS AND THUNDERSTORMS WILL APPROACH WESTERN NORTH TEXAS AFTER MIDNIGHT AND OVERSPREAD THE REGION DURING THE NIGHT. SHOWERS/STORMS SHOULD LINGER AREA WIDE SUNDAY MORNING...BEFORE TAPERING OFF FROM WEST TO EAST SUNDAY AFTERNOON. HAVE INCREASED POPS TO 100 PERCENT ACROSS THE WESTERN HALF OF OUR AREA FROM 06Z TO 12Z. OTHERWISE...JUST A FEW ADJUSTMENTS TO HOURLY TEMPS AND DEWPOINTS. UPDATES OUT SHORTLY. SCHULTZ && .SHORT TERM... TONIGHT THROUGH SUNDAY NIGHT... SURFACE RIDGING CONTINUES OVER NORTH TEXAS...WITH EASTERLY WINDS 10-15 KT. POTENT UPPER LOW EVIDENT IN SATELLITE IMAGERY MOVING ENE OVER THE DESERT SOUTHWEST. IN ADVANCE OF THIS SYSTEM...SHRA/TSRA DEVELOPING OVER THE PANHANDLE AND LOW ROLLING PLAINS. AS UPPER SYSTEM APPROACHES...WARM/MOIST ADVECTION REGIME OVER COOL SURFACE LAYER SHOULD RESULT IN EXPANSION OF SHRA/TSRA OVER THE CWA THIS EVENING. MUCAPE VALUES OF 500-1000 J/KG...STRONGEST OVER OUR SOUTHERN COUNTIES...AND STRONG DEEP-LAYER SHEAR SUGGEST A FEW SEVERE STORMS WITH HAIL WILL BE POSSIBLE...ESPECIALLY LATE TONIGHT AS INFLUENCE OF UPPER SYSTEM SPREADS ACROSS AREA. MEANWHILE...STORMS WHICH DEVELOP OVER WEST TX SHOULD APROACH OUR WESTERN CWA BY LATE NIGHT AS WELL. UPPER IMPULSE/SURFACE BOUNDARY TO SWING THROUGH NORTH TX SUNDAY. 12Z GUIDANCE BRINGS 60-65 DEWPOINTS FROM THE I-20 CORRIDOR TO OUR SOUTHERN COUNTIES. SURFACE-BASED CAPE OF 1500 J/KG AHEAD OF BOUNDARY...STRONG DEEP-LAYER AND LOW-LEVEL SHEAR WILL CREATE AN ENVIRONMENT FAVORABLE FOR SUPERCELLS. ONE MITIGATING FACTOR WILL BE THE AMOUNT AND EXTENT OF OVERNIGHT SHRA/TSRA...WE WILL HAVE TO SEE HOW THIS EVOLVES. PWAT VALUES OF 1.25-1.5 INCHES ACROSS AREA SUGGEST A SHORT-LIVED HEAVY RAIN THREAT AS WELL. LINGERING SURFACE MOISTURE AND COLD MID-UPPER LEVEL TEMPS MAY LEAD TO A SECONDARY STORM THREAT NORTH/NORTHWEST OF THE METROPLEX SUNDAY AFTN/EVE. HAIL WOULD BE POSSIBLE GIVEN THE COLD TEMPS NEAR THE UPPER SYSTEM. SYSTEM SHOULD MOVE EAST SUNDAY NIGHT BRINGING MORE STABLE AIR AND NW SURFACE WINDS. && .LONG TERM... MONDAY THROUGH SATURDAY... TUESDAY-WEDNESDAY SHOULD BE FAIRLY QUIET AS SURFACE RIDGING BUILDS IN...THEN MOVES EAST AS NEXT SYSTEM APPROACHES. GFS STILL MORE PROGRESSIVE WITH LATE-WEEK SYSTEM BUT NOW A BIT MORE IN LINE WITH ECMWF/UKMET. DRYLINE TO SET UP NEAR WESTERN CWA BOUNDARY THU-FRI WITH FRONT POSSIBLY MOVING INTO CWA NEXT SATURDAY. WITH CONSIDERABLE INTER-MODEL AND RUN-TO-RUN DISCREPANCIES...WILL CARRY LOWER POPS THROUGH THE PERIOD AND REFINE DETAILS AS EVENT APPROACHES. ..06.. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 55 71 53 67 48 / 100 80 10 5 5 WACO, TX 57 75 52 72 49 / 90 80 10 5 5 PARIS, TX 52 64 50 64 46 / 80 90 30 5 5 DENTON, TX 54 71 49 66 45 / 100 80 20 5 5 MCKINNEY, TX 55 68 51 65 44 / 90 90 20 5 5 DALLAS, TX 56 70 54 67 48 / 100 80 10 5 5 TERRELL, TX 56 69 52 68 47 / 90 90 10 5 5 CORSICANA, TX 57 72 54 69 48 / 80 90 10 5 5 TEMPLE, TX 57 77 53 75 46 / 90 80 10 5 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 322 PM CDT SAT APR 11 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121145- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 322 PM CDT SAT APR 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL DEVELOP AND BECOME WIDESPREAD LATE TONIGHT AS A STRONG UPPER LEVEL STORM SYSTEM APPROACHES THE AREA. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL THE PRIMARY THREAT. IN ADDITION... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS NORTH TEXAS LATE TONIGHT WITH AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE THROUGH EARLY SUNDAY...WITH LOCALIZED HIGHER AMOUNTS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE ONGOING SUNDAY MORNING ACROSS MOST OF NORTH TEXAS AND WILL END FROM WEST TO EAST DURING THE DAY. SOME SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE SUNDAY WITH LARGE HAIL AND STRONG WINDS BEING THE MAIN THREATS. LOCALLY HEAVY RAINFALL AND FLOODING OF LOW LYING AREAS WILL BE POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THURSDAY THROUGH SATURDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT AND SUNDAY. 07/BB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
643 PM CDT SAT APR 11 2009
TXZ116-117-131-120015-
PALO PINTO TX-PARKER TX-HOOD TX-
643 PM CDT SAT APR 11 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN HOOD COUNTY
SOUTHEASTERN PALO PINTO COUNTY
PARKER COUNTY
AT 643 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES SOUTH OF MINERAL WELLS...MOVING
NORTHEAST AT 35 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ANNETTA...COOL...GRANBURY...
HUDSON OAKS...LIPAN...MINERAL WELLS...OAK TRAIL SHORES...
WEATHERFORD...WILLOW PARK AND MINERAL WELLS STATE PARK.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3295 9804 3279 9758 3238 9773 3249 9805
3252 9807 3252 9814 3256 9829
TIME...MOT...LOC 2343Z 203DEG 28KT 3262 9815SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
700 PM CDT SAT APR 11 2009
TXZ117-120030-
PARKER TX-
700 PM CDT SAT APR 11 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
PARKER COUNTY
AT 700 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTH OF WEATHERFORD...MOVING NORTHEAST
AT 45 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ALEDO...ANNETTA...COOL...
HUDSON OAKS...RENO...SPRINGTOWN...WEATHERFORD...WILLOW PARK...
POOLVILLE AND MINERAL WELLS STATE PARK.
PEA TO HALF INCH SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED
FROM THIS STORM.
IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED.
LAT...LON 3300 9801 3298 9757 3297 9756 3294 9756
3282 9754 3256 9767 3258 9775 3269 9806
3291 9806
TIME...MOT...LOC 0000Z 205DEG 40KT 3268 9773The Dallas/Ft Worth radar (KFWS), 43 km away, was scanning. The volume nearest the first event began at 00:06 UTC.
3 hail. Local standard time, as filed.
Quarter size hail was reported in Hudson Oaks.
Quarter size hail was reported at Lake Weatherford.
Nickel size hail was reported in Reno.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, April 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 160608, 160609, 160611.